Glyxambi
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
  • Users Online: 2872
  • Home
  • Print this page
  • Email this page


 
   Table of Contents      
OPHTHALMIC IMAGE
Year : 2019  |  Volume : 67  |  Issue : 1  |  Page : 133

Bilateral acute depigmentation of iris


Advanced Eye Centre, Postgraduate Institute of Medical Education and Research, Chandigarh, India

Date of Web Publication21-Dec-2018

Correspondence Address:
Dr. Jagat Ram
Advanced Eye Centre, Postgraduate Institute of Medical Education and Research, Sector 12, Chandigarh - 160 012
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijo.IJO_847_18

Rights and Permissions

How to cite this article:
Yangzes S, Singh SR, Ram J. Bilateral acute depigmentation of iris. Indian J Ophthalmol 2019;67:133

How to cite this URL:
Yangzes S, Singh SR, Ram J. Bilateral acute depigmentation of iris. Indian J Ophthalmol [serial online] 2019 [cited 2019 Sep 17];67:133. Available from: http://www.ijo.in/text.asp?2019/67/1/133/248170



Bilateral acute depigmentation of iris (BADI) is an idiopathic, acute onset pigment dispersion, associated with systemic antibiotics including fluoroquinolones.[1],[2],[3] A 48-year-old man presented with sudden onset pain, redness, and decreased vision in both eyes. Visual acuity was 6/36 and 6/60 in right and left eyes, respectively. Intraocular pressures were normal. There was presence of diffuse depigmentation of iris in both eyes with posterior synechiae, pigmented cells, flare and cataract [Figure 1]. Posterior segment was normal. There was history of fever treated with systemic moxifloxacin 10 days ago. A diagnosis of BADI was made and treated with topical corticosteroids followed by cataract surgery.
Figure 1: Bilateral acute depigmentation of iris-anterior segment of the right and left eyes showing circumciliary congestion, diffuse depigmentation and atrophy of the iris stroma, posterior synechiae and nuclear cataract in a patient treated with systemic moxifloxacin

Click here to view


Declaration of patient consent

The authors certify that they have obtained all appropriate patient consent forms. In the form the patient(s) has/have given his/her/their consent for his/her/their images and other clinical information to be reported in the journal. The patients understand that their names and initials will not be published and due efforts will be made to conceal their identity, but anonymity cannot be guaranteed.

Financial support and sponsorship

Nil.

Conflicts of interest

There are no conflicts of interest.



 
  References Top

1.
Tugal-Tutkun I, Araz B, Taskapili M, Akova YA, Yalniz-Akkaya Z, Berker N, et al. Bilateral acute depigmentation of the iris: Report of 26 new cases and four-year follow-up of two patients. Ophthalmology 2009;116:1552-7, 1557.e1.  Back to cited text no. 1
    
2.
Morshedi RG, Bettis DI, Moshirfar M, Vitale AT. Bilateral acute iris transillumination following systemic moxifloxacin for respiratory illness: Report of two cases and review of the literature. Ocul Immunol Inflamm 2012;20:266-72.  Back to cited text no. 2
    
3.
Amin R, Nabih A, Khater N. Bilateral acute depigmentation of the iris in two siblings simultaneously. Am J Ophthalmol Case Rep 2018;10:257-60.  Back to cited text no. 3
    


    Figures

  [Figure 1]



 

Top
 
 
  Search
 
    Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
    Access Statistics
    Email Alert *
    Add to My List *
* Registration required (free)  

 
  In this article
References
Article Figures

 Article Access Statistics
    Viewed456    
    Printed3    
    Emailed0    
    PDF Downloaded134    
    Comments [Add]    

Recommend this journal